• Pages

  • comments

    If you have popped over here from my facebook page could you please add comments in the blog rather than on the link on facebook itself. I dont want to worry YD unnecessarily Thanks. You can now use your facebook log in so you dont need to enter extra details if you like
  • All about Gertrude

    Gertrude is the name we decided to call my cancerous breast hence the title of this blog. Although I had to keep my breast through chemo and radiation due to the nature of IBC - once it 'blew up' it no longer looked like my breast and I couldn't wait to get rid of it. Calling it Gertrude was a way of seperating it from myself. This main page is where I write about the general goings on that relate to Gertrude, there is another page that are more a diary of treatments etc This blog is a public blog so although I am being very honest about my battle with Gertrude I have "changed names to protect the innocent" - because everyone can see it if you write comments on the blog pages please use the same abbreviations for other family member or friends that I do. Please feel free to ask questions if you want clarification because then other people who might have been wondering the same thing can read your question and our answers.
  • Abbreviations

    OH- Other Half (Hubby), OD- Oldest Daughter, MD- Middle Daugher, YD- Youngest Daughter, SB- soulja boi MD's fiance in the army (now ex fiance), OD's R OD's partner, BS- Breast surgeon whose initials just happen to be BS as well, BC- our GP (family doctor), Dr H- my medical oncologist, all other friends family etc will be referred to as initials etc
  • Enter your email address to follow this blog and receive notifications of new posts by email.

    Join 59 other followers

  • visitors

  • SUSAN’S ARMY

    No Princess Alone button

First few days of Xeloda

So far so good,  I haven’t developed any major side effects so far, a little nausea – which is kept under contol by my old friend domperidone (Motillium), and tiredness.  I can’t decide whether the tiredness is just a side effect or whether its just me being able to relax at home has lead me to give in to much needed catch up sleep.  I have been so wound up lately , I am tempted to think it is a reaction to being home and relaxing as much as a side effect of medication.  I have to get up early to take my medication 5 pills each morning and night approx 12 hours apart and after food so makes it easier to have them round breakfast and dinner.  On Saturday I went back to bed and slept til 11 and then returned to bed with a splitting headache after lunch and slept half the afternoon as well and still managed to sleep that night. 

Yesterday I went out for most of the day with OD and niece S and although getting a little ‘wonky’ after a long time on my feet, after finding a comfy armchair and having some light refreshments (and anti -nausea meds) I soon felt better. 

This morning I managed to get some tidying done before my study group for our group assignment on NZ legislation arrived and managed to stay focussed during our meeting figuring out how to weave aspects of four different pieces of legislation (concentrating on 1 per person) into a scenario that we might encounter as Social Workers – section blah blah of this act works with section blah part blah blah of that act.  Sort of fun as well as hard work – my cohorts may disagree on that one.

I don’t seem to be suffering from the expected diarrhea side effect yet and am hopeful that that will stay away, and also no major hand /foot syndrome but its early days yet.  I am trying to be optimistic but I know that I will know the full extent of side effects by the end of the second cycle.  I am spending the second half of the semester break trying to get ahead on all assignments due so that if things deteriorate sideeffects-wise I will still be able to get everything in on time.

That being said tomorrow is going to be taken up with ‘Gertrude related’ events.  I am going to a ‘Sweet Louise’ meeting in the morning. and having a catch up session with a Cancer Society counsellor tomorrow afternoon.

On Wednesday I am spending the afternoon, evening with OD and we are going to Tea Royale at the Langham Hotel in Auckland.  Just something I have always wanted to do. I can pretend to be ladylike for an afternoon LOL.

I think the biggest thing with having this chemo tablet regime is having it at home and trying to time manage it.  Last night I almost forgot to have it after dinner and think I may have to put a little reminder in my phone to ring and remind me at 8.30 am and 8.30pm to check that I have had them every day.  I’m sure I’ll get used to it but with not being an usual ‘breakfast person’ it feels quite an unnatural timetable to me

Advertisements
Previous Post
Next Post
Leave a comment

2 Comments

  1. I’ve been thinking about you. So glad to hear the side effects have been tolerable!! Have fun at the Tea Royale – it DOES sound ladylike 🙂

    Reply
  2. Diane Dotchin

     /  April 19, 2011

    Wow Jenny Tea Royale sounds so posh. Go girl. Lots of Love Diane

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: